Alert archive / Minnesota / Freezing Rain Advisories in 2015
Freezing Rain Advisory 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this freezing rain advisory at Jan 28, 2015, 3:02 PM CST for 34 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jan 28, 2015, 7:40 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2015, 3:02 PM CST (21:02 UTC)
- In effect from
- Jan 28, 2015, 7:40 PM CST
- Expired
- Jan 29, 2015, 6:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Twin Cities, MN
All 43 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 25 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547 WWUS43 KMPX 282102 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 302 PM CST WED JAN 28 2015 ...FREEZING DRIZZLE DEVELOPING THIS EVENING... .FREEZING DRIZZLE WILL BECOME WIDESPREAD ACROSS PORTIONS OF WEST CENTRAL WISCONSIN THIS EVENING AND PERSIST INTO THE EARLY MORNING HOURS OF THURSDAY BEFORE ENDING. AS A RESULT...A FREEZING RAIN ADVISORY HAS BEEN ISSUED FROM 9 PM THIS EVENING THROUGH 3 AM THURSDAY MORNING FROM RICE LAKE AND LADYSMITH ON SOUTH THROUGH MENOMONIE...CHIPPEWA FALLS...EAU CLAIRE AND AUGUSTA. A LIGHT COATING OF ICE IS EXPECTED ON UNTREATED PAVEMENTS...MAKING FOR VERY SLIPPERY CONDITIONS. WIZ015-016-025-027-028-290515- /O.NEW.KMPX.ZR.Y.0003.150129T0300Z-150129T0900Z/ BARRON-RUSK-DUNN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RICE LAKE...LADYSMITH...MENOMONIE... CHIPPEWA FALLS...EAU CLAIRE 302 PM CST WED JAN 28 2015 ...FREEZING RAIN ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST THURSDAY. * TIMING...THIS EVENING THROUGH EARLY THURSDAY MORNING. * ICE ACCUMULATIONS...LIGHT...LESS THAN A TENTH OF AN INCH. * OTHER IMPACTS...UNTREATED SURFACES WILL BECOME VERY SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
980 WWUS43 KMPX 290140 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 740 PM CST WED JAN 28 2015 ...FREEZING DRIZZLE EXPECTED THIS EVENING THROUGH THE EARLY MORNING HOURS... .FREEZING DRIZZLE WILL BECOME WIDESPREAD ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA INTO WESTERN WISCONSIN THIS EVENING AND PERSIST INTO THE EARLY MORNING HOURS OF THURSDAY BEFORE ENDING. AS A RESULT...A FREEZING RAIN ADVISORY IN IN EFFECT THROUGH 6AM THURSDAY MORNING ALONG AND EAST OF A LINE FROM MORRIS TO MONTEVIDEO TO REDWOOD FALLS TO NEW ULM TO OWATONNA. THIS INCLUDES THE TWIN CITIES METRO AREA. A LIGHT COATING OF ICE IS EXPECTED ON UNTREATED PAVEMENTS...MAKING FOR VERY SLIPPERY CONDITIONS. MNZ041>045-047>053-055>063-065>070-075>078-083>085-WIZ014-023-024- 026-291000- /O.EXB.KMPX.ZR.Y.0003.150129T0140Z-150129T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH- WASECA-STEELE-POLK-ST. CROIX-PIERCE-PEPIN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...HASTINGS...ST. PETER...LE SUEUR...FARIBAULT... RED WING...MANKATO...WASECA...OWATONNA...OSCEOLA...HUDSON... PRESCOTT...DURAND 740 PM CST WED JAN 28 2015 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. * TIMING...THIS EVENING THROUGH EARLY THURSDAY MORNING. * ICE ACCUMULATIONS...LIGHT...LESS THAN A TENTH OF AN INCH. * OTHER IMPACTS...UNTREATED SURFACES WILL BECOME VERY SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ WIZ015-016-025-027-028-291000- /O.EXT.KMPX.ZR.Y.0003.150129T0140Z-150129T1200Z/ BARRON-RUSK-DUNN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RICE LAKE...LADYSMITH...MENOMONIE... CHIPPEWA FALLS...EAU CLAIRE 740 PM CST WED JAN 28 2015 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY... * TIMING...THIS EVENING THROUGH EARLY THURSDAY MORNING. * ICE ACCUMULATIONS...LIGHT...LESS THAN A TENTH OF AN INCH. * OTHER IMPACTS...UNTREATED SURFACES WILL BECOME VERY SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
540 WWUS43 KMPX 290311 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 911 PM CST WED JAN 28 2015 ...FREEZING DRIZZLE EXPECTED THROUGH THE EARLY MORNING HOURS... .FAIRLY WIDESPREAD FREEZING DRIZZLE IS EXPECTED ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA INTO WESTERN WISCONSIN THROUGH THE EARLY MORNING HOURS THURSDAY BEFORE ENDING BY SUNRISE. A FREEZING RAIN ADVISORY REMAINS IN EFFECT THROUGH 6 AM CST THURSDAY MORNING ALONG AND EAST OF A LINE FROM MORRIS TO MONTEVIDEO TO REDWOOD FALLS TO NEW ULM TO OWATONNA. THIS INCLUDES THE TWIN CITIES METRO AREA AND THE CITIES OF SAINT CLOUD...MANKATO...RED WING...RICE LAKE AND EAU CLAIRE. A LIGHT COATING OF ICE IS EXPECTED ON UNTREATED PAVEMENTS...MAKING FOR VERY SLIPPERY WALKING AND DRIVING CONDITIONS...POSSIBLY INCLUDING THE THURSDAY MORNING COMMUTE. MNZ041>045-047>053-055>063-065>070-075>078-083>085-WIZ014>016- 023>028-291200- /O.CON.KMPX.ZR.Y.0003.000000T0000Z-150129T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH- WASECA-STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...HASTINGS...ST. PETER...LE SUEUR...FARIBAULT... RED WING...MANKATO...WASECA...OWATONNA...OSCEOLA...RICE LAKE... LADYSMITH...HUDSON...PRESCOTT...MENOMONIE...DURAND... CHIPPEWA FALLS...EAU CLAIRE 911 PM CST WED JAN 28 2015 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * TIMING...THROUGH THE EARLY MORNING HOURS THURSDAY. * ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH. * IMPACTS...UNTREATED SURFACES WILL BECOME VERY SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
201 WWUS43 KMPX 290932 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 332 AM CST THU JAN 29 2015 ...AREAS OF FREEZING DRIZZLE EXPECTED THROUGH THE EARLY MORNING HOURS... .AREAS OF FREEZING DRIZZLE REMAIN OVER EAST CENTRAL AND SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. THE PRECIPITATION IS EXPECTED TO REMAIN LIGHT WITH SOME SNOW MIXED IN WITH THE DRIZZLE. THE ADVISORY FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM THIS MORNING ALONG AND EAST OF A LINE FROM NEAR MORA...THE TWIN CITIES...MANKATO AND INTO WEST CENTRAL WISCONSIN...INCLUDING RICE LAKE AND EAU CLAIRE. A LIGHT COATING OF ICE IS EXPECTED ON UNTREATED PAVEMENT...MAKING FOR VERY SLIPPERY WALKING AND DRIVING CONDITIONS. ANY THREAT OF PRECIPITATION SHOULD END BY 9 AM. MNZ041>045-047>050-055>058-065-291045- /O.CAN.KMPX.ZR.Y.0003.000000T0000Z-150129T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-RENVILLE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...OLIVIA 332 AM CST THU JAN 29 2015 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE FREEZING RAIN ADVISORY. $$ MNZ051>053-059>063-066>070-075>078-083>085-WIZ014>016-023>028- 291200- /O.CON.KMPX.ZR.Y.0003.000000T0000Z-150129T1200Z/ SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE- BLUE EARTH-WASECA-STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...HASTINGS...ST. PETER... LE SUEUR...FARIBAULT...RED WING...MANKATO...WASECA...OWATONNA... OSCEOLA...RICE LAKE...LADYSMITH...HUDSON...PRESCOTT...MENOMONIE... DURAND...CHIPPEWA FALLS...EAU CLAIRE 332 AM CST THU JAN 29 2015 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * TIMING...AREAS OF FREEZING DRIZZLE THROUGH 6 AM. * ICE ACCUMULATIONS...LIGHT ACCUMULATION. * IMPACTS...UNTREATED SURFACES WILL BECOME VERY SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
958 WWUS43 KMPX 291226 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 626 AM CST THU JAN 29 2015 ...THE THREAT FOR FREEZING DRIZZLE CONTINUES TO DIMINISH... .AREAS OF FREEZING DRIZZLE WILL CONTINUE TRANSITIONING TO FLURRIES...AND EVENTUALLY DIMINISH THIS MORNING. THEREFORE...THE FREEZING RAIN ADVISORY HAS BEEN ALLOWED TO EXPIRE. WHILE THE PRECIPITATION IS ENDING...THERE COULD STILL BE RESIDUAL SLICK PATCHES ON UNTREATED ROADS AND PAVED SURFACES. MNZ051>053-059>063-066>070-075>078-083>085-WIZ014>016-023>028- 291330- /O.EXP.KMPX.ZR.Y.0003.000000T0000Z-150129T1200Z/ SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE- BLUE EARTH-WASECA-STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...HASTINGS...ST. PETER... LE SUEUR...FARIBAULT...RED WING...MANKATO...WASECA...OWATONNA... OSCEOLA...RICE LAKE...LADYSMITH...HUDSON...PRESCOTT...MENOMONIE... DURAND...CHIPPEWA FALLS...EAU CLAIRE 626 AM CST THU JAN 29 2015 ...FREEZING RAIN ADVISORY HAS EXPIRED... AREAS OF FREEZING DRIZZLE WILL CONTINUE TRANSITIONING TO FLURRIES...EVENTUALLY DIMINISHING THIS MORNING. THEREFORE...THE FREEZING RAIN ADVISORY HAS BEEN ALLOWED TO EXPIRE. WHILE THE PRECIPITATION IS ENDING...THERE COULD STILL BE RESIDUAL SLICK PATCHES ON UNTREATED ROADS AND PAVED SURFACES. $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this freezing rain advisory went out at Jan 28, 11:55 AM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 28, 11:55 AM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1155 AM CST WED JAN 28 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 328 AM CST WED JAN 28 2015 SHORT TERM CONCERNS REMAIN CLOUD COVER TODAY AND EXTENT OF WARMING TO THE SOUTHWEST. WATER VAPOR IMAGERY SHOWING TWO WEATHER SYSTEMS THAT ARE FORECAST TO MOVE EAST/SOUTHEAST THROUGH 48HRS. THE WYOMING TROUGH SHOULD MOVE EAST INTO SOUTH DAKOTA DURING THE DAY TODAY. THIS WILL DEVELOP A SURFACE LOW INTO IOWA BY EVENING. MEANWHILE A COLD FRONT WILL BE ASSOCIATED WITH THE NORTHERN STREAM SHORT WAVE...WHICH WAS LOCATED OVER SOUTHEAST ALBERTA CANADA EARLY THIS MORNING. THIS FEATURE MOVES EAST AND WILL HELP DRAW COLDER AIR OVER ALL BU THE FAR SOUTHEAST CWA BY 12Z THU. THROUGH THE DAY...CLOUD COVER WILL BE THE MAIN FACTOR DETERMINING TEMPERATURES. IF WE SEE SOME SUNSHINE TO THE SOUTHWEST...EXPECT TO SEE SOME LOWER TO MID 40S THERE. IF WE MAINTAIN THE CLOUD COVER...MID-UPPER 30S WILL BE THE RULE. THERE IS SOME FORCING ASSOCIATED WITH THE TROUGH TONIGHT...AND IT DOES APPEAR THERE WILL BE SOME ICE DEVELOPING AS THE SECONDARY TROUGH MOVES INTO THE AREA...MAINLY AFTER 06Z. WE WILL SEE AT LEAST SOME PATCHY -DZ/-FZDZ OVER THE AREA INTO THE EVENING UNTIL THAT ICE ARRIVES THROUGH 06Z. THIS SHOULD MAINLY AFFECT EASTERN PORTIONS OF THE AREA WHERE A VERY LIGHT COATING COULD OCCUR THROUGH THE NIGHT. WILL HAVE TO HOLD ONTO SOME LOWER END POPS FOR THIS SYSTEM MOVING THROUGH FOR NOW. TEMPERATURES WONT COOL OFF THROUGH THE 20S UNTIL AFTER 06Z FOR THE MOST PART...AS THE COLD FRONT ASSOCIATED WITH NORTHERN STREAM SHORT WAVES MOVES IN. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 328 AM CST WED JAN 28 2015 ONLY MINOR CHANGES WERE MADE TO THE LONG TERM FORECAST...WITH THE PRIMARY HIGHLIGHTS STILL LOOKING TO BE THE CHANCE FOR SNOW OVER THE WEEKEND...FOLLOWED BY A RETURN TO BELOW NORMAL TEMPERATURES NEXT WEEK. THE PERIOD STARTS OUT ON A BREEZY NOTE...AS A TIGHT SURFACE PRESSURE GRADIENT RESULTS IN THE WAKE OF WEDNESDAY/S SYSTEM. BRISK NORTHWEST WINDS AND LLVL COLD AIR ADVECTION WILL YIELD A NEARLY STEADY TO SLIGHTLY FALLING DIURNAL TEMP TREND ON THURSDAY. WEST CENTRAL WI COULD ALSO EXPERIENCE SOME LIGHT FREEZING DRIZZLE OR FLURRIES LINGERING ON THURSDAY MORNING AS THE TROUGH EXITS...BUT SHOULD SEE DRY CONDITIONS AREA-WIDE BY 18Z. SURFACE HIGH PRESSURE SETTLES IN FOR FRIDAY...AND BRINGS DRY WEATHER WITH LIGHTER WINDS. HEIGHT REDUCTIONS OVER WEST CENTRAL WI AND FAR EAST CENTRAL MN ON THE WESTERN PERIPHERY OF A GREAT LAKES MID LEVEL TROUGH WILL YIELD COLDER TEMPERATURES THERE...WITH HIGHS IN THE TEENS. WARMER READINGS IN THE LOWER 20S TO LOWER 30S RANGE ARE EXPECTED ACROSS THE REMAINDER OF CENTRAL AND SWRN MN. MILD TEMPERATURES ARE EXPECTED FOR SATURDAY AHEAD OF THE NEXT APPROACHING SYSTEM...WHICH WILL BE ADVANCING FROM THE SOUTHWEST THIS TIME. HIGHS IN THE MID 20S TO LOWER 30S ARE ANTICIPATED. PRECIPITATION CHANCES INCREASE INTO SATURDAY EVENING AS THE INVERTED TROUGH NOSES INTO NORTHERN IA. SNOWFALL CHANCES APPEAR THE HIGHEST ACROSS SOUTHERN MN INTO SOUTHERN WI. PER THE 00Z.28 GFS AND ECMWF SOLUTIONS...THE MPX CWA REALLY APPEARS TO BE ON THE NORTHERN EDGE OF THE PRECIPITATION. HAVE INCLUDED 30-40 POPS FROM NEAR KRWF TO KMSP AND KEAU...WITH THE HIGHEST CHANCES ALONG THE MN/IA BORDER. IN THE WAKE OF THIS SYSTEM...A STRONGER REINFORCEMENT OF COLD AIR ARRIVES. BOTH GFS AND ECMWF PROG H85 TEMPS OF -17C FOR 18Z SUNDAY...SO HIGHS WILL LIKELY MAX OUT FROM 10 DEGREES TO THE MID TEENS. SUB-ZERO LOWS THEN RETURN FOR MONDAY MORNING...WITH EVEN COLDER HIGHS IN THE SINGLE DIGITS TO AROUND 10 DEGREES. SOME SLIGHT TEMPERATURE MODERATION OCCURS FOR THE MIDDLE OF THE UPCOMING WEEK AS WEAK RIDGING BUILDS TOWARD THE NORTH CENTRAL CONUS...BUT ANOTHER BLAST OF FRIGID AIR LOOKS TO ARRIVE TOWARD THE END OF NEXT WEEK... && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1155 AM CST WED JAN 28 2015 LOW MVFR/IFR CEILINGS WILL DOMINATE THIS AFTERNOON AND TONIGHT WITH SOME POTENTIAL FOR VFR CEILINGS TO DEVELOP THURSDAY AFTERNOON...BUT CONFIDENCE FOR THE VFR CEILINGS IS NOT HIGH AT THIS TIME. THE MAIN CONCERN OVER THE NEXT 12-15 HOURS IS THE THREAT FOR FREEZING DRIZZLE AS A LOW PRESSURE SYSTEM MOVES THROUGH. LITTLE ICE IS INDICATED ALOFT WITH A SATURATED PROFILE FROM 800MB ON DOWNWARD. THIS IS COUPLED WITH A STRONGLY VEERED LOW LEVEL WIND PROFILE. SHORT TERM GUIDANCE INDICATES THE BEST LOCATION IS ALONG AND NORTH OF I-94 IN MN AND ACROSS ALL OF WEST CENTRAL WI WITH TIMING FROM 00Z-09Z. THEREFORE -FZDZ WAS INDICATED IN ALL OF THE TAFS WITH THE EXCEPTION OF KRWF. THE WORST AREA LOOKS TO BE ACROSS WEST CENTRAL WI. IN THE WAKE OF THE LOW...NORTHWEST WINDS WILL INCREASE WITH SPEEDS OF 15 TO 20 KNOTS BEFORE DAYBREAK THURSDAY WITH GUSTS IN THE 25 TO 35 KNOT RANGE. THE HIGHER END SUSTAINED (20KTS) AND GUSTS (35KTS) ARE MOST LIKELY AT KAXN AND KRWF. KMSP...CEILINGS MAY LIFT A LITTLE ABOVE 010 THIS AFTERNOON BUT THE OVERALL TREND IS AT OR BELOW THROUGH EARLY THURSDAY MORNING WITH A SLOW UP TREND THEREAFTER. CONFIDENCE IS INCREASING ON A FEW HOURS OF LIGHT FREEZING DRIZZLE WITH THE BEST TIME DURING THE EVENING. /OUTLOOK FOR KMSP/ THU NGT...MAINLY VFR...CHC MVFR CIGS EARLY. WIND NW 10KT. FRI...VFR. WIND S 5 KT. SAT...MAINLY VFR...CHC MVFR CIGS/-SN. WIND NW 5-10 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...DWE LONG TERM...LS AVIATION...RAH
Hazardous weather outlook, Jan 28, 12:00 PM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1200 PM CST WED JAN 28 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 291015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1200 PM CST WED JAN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT FREEZING DRIZZLE IS LIKELY TONIGHT...PRIMARILY ACROSS EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. A MINOR GLAZING ON UNTREATED PAVEMENTS IS LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 2:34 PM CST | Wind Advisory | MPX | Blue Earth, Brown, Chippewa, Faribault, Freeborn, Kandiyohi and 11 more | 18 hr |
Nearby
Freezing Rain Advisories in Minnesota, 2015Freezing Rain Advisories in Wisconsin, 2015Every freezing rain advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.